Recent reports claimed that Women are facing major side effects on their menstrual cycle after getting vaccinated. However side effects after vaccination are common, but when it affects menstruality, that might be a good reason to get cautious about. Let’s get through the whole story.
The Effects and Explanation of CoVID Vaccine and Menstrual Cycle
Recently ABC7 news reporter did a kind of survey by posting a query on effects on women’s menstrual cycle after getting vaccinated. Many women responded quickly and shared their experience on changes of regular bleeding and more. One of the responses was: “I had my 1st COVID-19 vaccine in January followed by the 2nd in February and since I have had hemorrhagic bleeding with clots. This month of April was the heaviest.”
Another user wrote: “I received the MODERNA vaccine in January and February I didn’t get my period for 3 months they did multiple blood tests, pregnancy tests and ultrasounds but everything came back normal. Then finally on April 4, I got my period and it’s been super heavy for the past 22 days non-stop.”One even had negative changes: “My period has been the lightest in years for the past 2 cycles. Was beginning to wonder if I was pushed into pre-menopause. Also, my PMS symptoms haven’t been as bad from what can I tell.”
After receiving so many concerns back to back, ABC7 news conducted interviews with experts to answer these experiences. ABC7 interviewed Dr. Heather Huddleston, a specialist in reproductive endocrinology from UCSF OBGYN. According to DR. Huddleston: “It is always hard for women to have something happen that they weren’t counseled about or weren’t expecting, and I understand why it can be a little disconcerting. But I would want to put the word out, that this isn’t something that even there is a connection that I would be terribly worried about representing a long-term problem.”
Dr. Huddleston told: “It’s very possible that just the stress or maybe disrupted sleep or potentially some disrupted body temperatures, all of those things could have led to something in the menstrual cycle getting a little thrown off for a month.” Dr. also added: “..if there are changes, perhaps due to a vaccine, maybe that would subtly affect the behavior of the immune system in the uterus.”
Dr. Akshat Jain, a hematologist (Loma Linda University School of Medicine) specialist on the bleeding disorders in adolescent women from also shared his thoughts on the topic. She said: “Inflammation reaction has been noticed with the COVID vaccine. We know that because many, including myself after the second vaccine, developed some mild flu-like symptoms.”
She also added: “That inflammation has a potential or potentially can module estrogen response, which could be the link between certain women having heavy periods after the vaccine.” Dr. Jain recommends women with heavy bleeding to test complete bleed count and estrogen test.
Stay with Stanford Arts Review for more updates.